Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


TRUVADA = Big Belly
Aug 18, 2012

Dear doctor: on July 11 2012 you received a query posted in this site as to why a person had developed a big belly after taking taking Truvada and Sustiva. I have exactly the same problem, and i am convinced that this big belly issue comes as a side effect from Truvada. In my case its impossible to gain almost 30 pounds on a 8 months period, eating and excercising normally but for taking Truvada. For me there is no doubt that Truvada sends all my body grease to my stomach area. Maybe i belong to a minority that suffers this type of "big belly side effects" with Truvada.My doctor and you also, atribute this big belly to other issues than Truvada, but i beleive Truvada is the cause, at least in my special case. Hope to hear your kinds comments on this matter and best wishes to u.

Response from Mr. Vergel

All HIV regimens can increase weight after someone starts treatment for the first time. No one knows who would gain more weight than others. Some studies show that those with increased triglycerides (what are yours?), glucose intolerance (has your doctor done a glucose tolerance test on you?), low CD4 cells at start (did you have low CD4 cells before starting Atripla?), and low fiber consumption may have a higher chance to gain weight.

Nelson



Previous
reencantarse con la vida...
Next
iron?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement